Side Effects

Featured image

Yesterday, seems to be all a fog to me.  The day started off pretty much as any other day would.  However, at about 10 am I was visited by a massive Clomid headache.  This is one of the many side effects of this medication that I am on. Unfortunately, I have experienced this dreaded headache every month I have been on Clomid. When it sets in, it does so like a really bad storm.  I’ve experienced some pretty bad headaches in my day due to all of the issues I have with my back and neck but honestly, these Clomid headaches take the cake.

When the headache set in, I was already at the library with E and we were just starting Lap-sit story hour.  I could have picked up and left BUT we’ve been so cooped up in the house with sickness these past couple of weeks I couldn’t deprive her of her story time where she can dance, sing, do finger plays, watch a puppet show, read stories and play and learn with her library friends.

So, the good mom that I am sat in that room and let my daughter enjoy her time at Lap-Sit.  Little did she know that Mama was not enjoying herself so much and I felt like I was in a tiny room filled with way too many adults and toddlers with a noise level that was out of this world horrible for me at the time.  By the time story hour was over, I felt like I was squinting as the lights were too bright and I felt sick to my stomach.

I got E’s coat on and we left.  However, it was an incredibly bright and sunny winter day outside and the brightness was not compatible with the headache I was combating.  Once I got into our car, I called my husband to let him know of my circumstances and that I was afraid to drive the 15 minutes home because I couldn’t keep my eyes open and the pounding in my head was excruciating and making me sick.  I ended up sitting in the parking for about 10 minutes, letting my eyes adjust and then I decided I felt up to driving.  Most importantly I was safe to drive my daughter.

It was getting close to lunch, and I knew I was not up for making a lunch mess at home, so I took E for a mini lunch date.  While eating we had a nice little chat and like always E asks about her Daddy and what he was eating for lunch.  It was E’s idea to take a snap chat and send it to Daddy to check in.

You can see in the picture above, that E was just having a grand old time on our lunch date and as much as mommy tried to enjoy it my headache was getting the best of me.  You can see how heavy my eyes look in the picture too-yikes!  We ate our lunch and went home and thankfully E was fine with the low-key afternoon we had.

She was very concerned, however, about Mommy.  She got out her doctor kit and looked me over and said I was “healfy” and said to “just put a band-aid on your owie head”.  She filled my day with hugs, kisses, and snuggles.  I absolutely hate that this takes away time from my daughter, but fortunately E is such a good girl and content doing just about anything!

Unfortunately, over the counter pain medication does nothing to ward off these types of headaches for me.  I am just crossing my fingers I am not struck by another one today as I need to accomplish a lot on my to-do list, including grocery shopping (yuck!) since productivity was lost yesterday.  …and of course, I want to make up our day to E and include some fun and learning this afternoon since we did none of that yesterday!

Besides headaches, other symptoms I tend to experience while on Clomid are:  night sweats, blurred vision, sore breasts, weight gain (which you probably would not notice, but it’s enough for me to notice) and emotional, irritable and I tend to have mood swings.  None of these symptoms are fun, but then I remind myself of the bigger picture and it puts things into perspective as to why I am putting myself through all of this. Most importantly, please remember I feel like I am out of control when it comes to my emotions, irritability and mood swings.  If I say or do something to offend you during this time I am sorry and under normal circumstances would not act in such a way, but these drugs are totally messing with my hormones!  Here are some posters that sum it up perfectly and hopefully can make you laugh a bit too to lighten this mood:

Featured image

Featured image

Featured image

Featured image

Featured image

…and we keep on, keeping on!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s